What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 3, 12:21 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 3, 12:21 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
121 PM CDT Sat Aug 3 2019
Updated aviation portion for 18Z TAF issuance
.SHORT TERM...Today...Tonight...and Sunday
Issued at 347 AM CDT Sat Aug 3 2019
Weak upper flow and surface features will combine to produce
scattered showers and thunderstorms again today. Northeast winds
behind a weak surface front should produce more stable conditions
over the Door Peninsula, with precipitation least likely there
during the afternoon hours. With 500mb winds of only 5 to 15
knots, the slow moving storms could produce locally heavy rains as
they did yesterday. Highs today will be a few degrees above
normal with dewpoints mostly in the 60s.
Scattered storms should dissipate this evening with the loss of
surface heating. Lows should be a degree or two above normal. Some
ground fog is possible, especially in areas that receive rain.
Sunday should be mostly sunny, warm and humid, with less afternoon
and evening showers and thunderstorms than today. Highs will be
just above normals.
.LONG TERM...Sunday Night Through Friday
Issued at 347 AM CDT Sat Aug 3 2019
The primary focus of the long term focus continues to be Monday,
along the frontal boundary that will move across the region.
Sunday night, diurnally driven convection will be coming to an
end. Did include some chance pops across central Wisconsin as
going dry at 00Z seemed too early for the region. A few showers
may also move in ahead of the frontal system Monday, so kept pops
in during the morning hours early on Monday.
The main focus for the long term is Monday afternoon and evening.
Strong heating ahead of the front with highs in the lower to
middle 80s, combined with rising dewpoints in to the middle 60s
will lead to a fairly unstable atmosphere. Severe weather
parameters have been fairly consistently high, with MLCAPEs in the
range of 2000-2500 J/kg and bulk shear values around 30-40 knots.
Therefore not too surprising to have the marginal and slight SPC
risks over us in the Day 3. Would expect storms to develop along
the front in the afternoon and move slowly southeastwards through
the evening. Heavy rainfall and damaging winds are likely to be
the greatest threats, but large hail can't be ruled out. Some
uncertainty does still exist, as there may still be showers and
clouds ahead of the front, which could help reduce the overall
severe potential. Likewise, the timing of the front is not yet
clear, as models have shuffled around a bit on the exact timing.
Once this system is through, Tuesday through Thursday will be
fairly similar days, with diurnally induced showers and storms
expected in the afternoon, but on a very limited coverage basis.
Tuesday has perhaps the best chance of going completely dry, but
kept some slight pops in as we are still under the influence of
cyclonic flow during this period. Expect high temperatures to fall
back into the middle to upper 70s across the region Tuesday
through the rest of the extended period.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 121 PM CDT Sat Aug 3 2019
Thunderstorms, that recently developed, are the main
concern early in the TAF valid period, followed by fog potential
overnight. Mesoanalysis graphics indicated little or no CIN and
MUCAPE of at least 1,000 J/kg across the area, and even in excess
of 2,000 J/kg in north-central Wisconsin. Wind field is weak so
storms will continue to move slowly southeast this afternoon and
into the early evening before they start to dissipate with the
loss of daytime heating. Fog development is likely tonight across
the area, especially at locations that receive heavy rainfall
from the storms where patchy dense fog is expected.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....RDM
LONG TERM......Uhlmann
AVIATION.......MG
Hazardous weather outlook, Aug 3, 11:09 AM CST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1209 PM CDT Sat Aug 3 2019
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041715-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1209 PM CDT Sat Aug 3 2019
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are possible through early this evening.
While severe storms are not anticipated, a few storms could produce
very heavy rains, gusty winds and small hail. Localized urban
flooding is possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered thunderstorms are expected at times Sunday through Tuesday.
Some strong or severe storms are possible Monday afternoon and
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon or tonight.
LMZ521-522-541>543-041715-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1209 PM CDT Sat Aug 3 2019
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...This Afternoon and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered afternoon and evening thunderstorms are expected Sunday
through Tuesday. A few strong storms are possible Monday afternoon
and evening. The storms could pose a hazard to boaters.
Kieckbusch
In the hours before
Special weather statement, Aug 3, 11:21 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1221 PM CDT Sat Aug 3 2019
WIZ005-010>013-031900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-
1221 PM CDT Sat Aug 3 2019
...THUNDERSTORMS DEVELOPING ACROSS THE NORTHWOODS...
Scattered thunderstorms with heavy rainfall, wind gusts to 30 mph,
and cloud to ground lightning will continue to develop across far
northern Wisconsin early this afternoon.
Boaters, fishermen and other outdoor enthusiasts should keep an
eye on the sky, and seek shelter when storms approach.
Kieckbusch
Special weather statement, Aug 3, 11:46 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1246 PM CDT Sat Aug 3 2019
WIZ005-010-031845-
Vilas WI-Oneida WI-
1246 PM CDT Sat Aug 3 2019
...STRONG THUNDERSTORMS TO IMPACT SOUTHERN VILAS AND ONEIDA
COUNTIES...
At 1240 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from 7 miles northwest of Eagle River to near
Woodruff. Movement was southeast at 20 mph.
Pea size hail, wind gusts in excess of 30 mph and brief heavy
rainfall will be possible with these storms.
Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Newbold, Squirrel Lake,
Crystal Lake Scout Reservation, Willow Lake, Rainbow Flowage, Willow
Reservoir and Minocqua.
People at Pioneer Park in Rhinelander should consider seeking safe
shelter, as these storms are expected to arrive shortly before 2
PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Boaters and fishermen should head to shore when thunderstorms
approach. Keep an eye on the sky.
&&
LAT...LON 4595 9004 4607 8929 4572 8905 4568 8905
4555 8989 4556 9004
TIME...MOT...LOC 1740Z 343DEG 17KT 4599 8937 4589 9000
KieckbuschSpecial weather statement, Aug 3, 12:33 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
133 PM CDT Sat Aug 3 2019
WIZ013-031930-
Northern Marinette County WI-
133 PM CDT Sat Aug 3 2019
...STRONG THUNDERSTORM AFFECTING NORTHERN MARINETTE COUNTY UNTIL 230
PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembine, or 12 miles southeast of Kingsford, moving south at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pembine, Wausaukee, Amberg, Beecher, Athelstane, Miscauno Island,
Cedarville and Kremlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4568 8778 4565 8783 4559 8778 4556 8779
4556 8783 4550 8779 4544 8786 4541 8785
4536 8789 4535 8789 4537 8787 4535 8785
4535 8782 4534 8781 4534 8806 4537 8806
4537 8809 4571 8809 4572 8784
TIME...MOT...LOC 1832Z 355DEG 20KT 4565 8796
KieckbuschSpecial weather statement, Aug 3, 12:46 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
146 PM CDT Sat Aug 3 2019
WIZ010-011-031945-
Oneida WI-Forest WI-
146 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOREST AND EAST
CENTRAL ONEIDA COUNTIES UNTIL 245 PM CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Eagle River, moving southeast at 20 mph. Other
strong storms was located east of Rhinelander and over far southwest
Forest county.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crandon, Woodlawn, North Otter Creek Natural Area, Three Lakes,
Laona, Nashville, Argonne, Hiles, Monico and Roosevelt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4555 8858 4538 8885 4538 8892 4546 8892
4546 8903 4547 8904 4570 8936 4586 8913
TIME...MOT...LOC 1844Z 313DEG 19KT 4575 8915
KieckbuschSpecial weather statement, Aug 3, 1:06 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
206 PM CDT Sat Aug 3 2019
WIZ010>013-018>021-073-074-032030-
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Menominee-Northern Oconto County-Southern Marinette County-
Southern Oconto County-
206 PM CDT Sat Aug 3 2019
...THUNDERSTORMS AFFECTING NORTH CENTRAL AND NORTHEAST WISCONSIN...
Scattered thunderstorms will continue to affect north central and
northeast Wisconsin through the mid-afternoon period. The
strongest storms will produce heavy rainfall, hail up to half
inch diameter, wind gusts to 30 to 40 mph, and cloud to ground
lightning.
Boaters, fishermen, campers and others with outdoor plans should
keep an eye on the sky, and seek shelter when storms approach.
Kieckbusch
Special weather statement, Aug 3, 1:25 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
225 PM CDT Sat Aug 3 2019
WIZ013-073-032015-
Southern Marinette County WI-Northern Marinette County WI-
225 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN MARINETTE
COUNTY UNTIL 315 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Wausaukee, or 25 miles south of Kingsford, moving
southeast at 20 mph. Other strong storms were located in central
Marinette county, and west of Peshtigo.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Menominee, Crivitz, Wausaukee, Pound, Peshtigo,
Porterfield, Beaver, Middle Inlet and Amberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
Boaters, fishermen and campers should seek shelter until the storms
pass.
&&
LAT...LON 4498 8757 4496 8776 4499 8776 4499 8794
4545 8830 4556 8809 4550 8780 4544 8786
4535 8789 4537 8787 4534 8785 4535 8775
4539 8770 4537 8766 4517 8774 4511 8766
4509 8759 4514 8760 4512 8753 4505 8753
TIME...MOT...LOC 1921Z 324DEG 16KT 4544 8813
Kieckbusch